My wife, hiv+, has been on antiretrovirals and tb treatment for about 5 months now and her viral load has had a two log drop, her cd4 was 81 and we are waiting latest figures.
Her Lymph glands are extremely swollen and have been for eight months, after two biopsies we've been told that it would appear that the Tb is causing her glands to swell.
the TB in her lungs is not drug resistant but maybe she has a different strain in her Lymph system, do you think this is possible? (my wife comes from SE Asia)
With a good response to HIV medications, some people with TB have a paradoxical response characterized by lymph node swelling and even high fever. This is called the "immune reconstitution syndrome" and other than the discomfort it causes, should not be a cause of concern. It occurs because all of a sudden your wife's immune system is improved enough to recognize the TB germs and to attack them; before her HIV treatment, her immune system was too damaged and weak to mount a defense against TB and other germs. Sometimes a course of oral steroids can help with the symptoms caused by a renewed inflammatory response.